MAUDE Adverse Event Report: Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products CREA Slides; In-Vitro Diagnostics

Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products CREA Slides; In-Vitro Diagnostics
Catalog Number 6802584
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros creatinine (crea) result was obtained from a single patient sample tested using vitros crea slide lot 1520-3584-1928 on a vitros xt3400 chemistry system.Patient sample vitros crea result of 172 umol/l vs.The expected result of 76 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros crea result was reported outside of the laboratory.No corrected report was issued at this time.However, it was confirmed that no treatment was stopped/ started or altered based on the higher than expected result.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 615780.
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected vitros creatinine (crea) result was obtained from a single patient sample tested using vitros crea slide lot 1520-3584-1928 on a vitros xt3400 chemistry system.The assignable cause of the event is unknown.Historic vitros crea quality control results were acceptable within the timeframe of the event, indicating that vitros crea slide lot 1520-3584-1928 was performing as intended on the vitros xt3400 chemistry system.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crea slide lot 1520-3584-1928.A performance issue with the vitros xt3400 system did not likely contribute to the event as a diagnostic vitros alkp diagnostic within-run precision test, used to assess the performance of the vitros xt3400 system, was within the acceptance criteria.Additionally, a vitros crea precision test using lot 1520-3584-1928 was within the acceptance criteria, indicating that this reagent lot was performing as expected in combination with the vitros xt3400 system.A pre-analytical sample handling issue is not a likely contributor to the event.It was confirmed that the customer was following the sample collection device manufacturer recommendations for sample centrifugation.Pre-analytical sample mix-up is not a likely cause of the event.The sample viscosity for both test events were very similar (1.79 and 1.88), and the z-height of the sample during subsequent sample metering decreased as expected.Therefore, pre-analytical sample mix-up did not likely occur.A sample interferent cannot be ruled out as a contributor to the event.The vitros crea instructions for use (ifu) states the following: known interferences serum and plasma -creatine: at a creatinine concentration of 1.5 mg/dl (133 umol/l), creatine greater than 8 mg/dl (707 umol/l) will be flagged with a dp code (because highly elevated creatine concentrations may cause excessive background density).For unflagged samples, residual bias because of creatine will be less than 0.15 mg/dl (13 umol/l).At a creatinine concentration of 14 mg/dl (1237 umol/l), creatine greater than 1 mg/dl (88 umol/l) will be flagged with a dp code.Residual bias for unflagged samples will be less than 2%.Refer to "sample dilution" for dilution instructions.-proline: patients receiving hyperalimentation fluids containing proline may show an increase of 0.2 mg/dl (18 umol/l).Do not collect specimens from intravenous fluid lines contaminated with hyperalimentation fluid.-lidocaine: patients on long-term lidocaine therapy may show an increase of up to 1.0 mg/dl (88 umol/l) due to a metabolite of lidocaine, n-ethyl glycine (neg).The patient was confirmed to be taking methotrexate, which is not listed as an interfering substance.No diagnosis or additional medications were provided for the patient.It is possible that the patient was taking additional creatine supplementation that was not mentioned prior to the first sample draw which caused the dp flag, but did not take the supplement the next day prior to the second sample draw, however this could not be confirmed.

Brand Name
VITROS Chemistry Products CREA Slides
Common Device Name
In-Vitro Diagnostics
Manufacturer (Section D)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics, Inc.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key50817035
Report Number1319809-2026-00132
Device Sequence Number18811618
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)270701(11)260113(10)152035841928
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802584
Device Lot Number1520-3584-1928
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown